Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 16, 2014, 10:19 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2014, 10:19 AM CDT (15:19 UTC)
- Expired
- Mar 16, 2014, 10:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 4:51 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS54 KMOB 161519
SVRMOB
FLC091-113-161545-
/O.NEW.KMOB.SV.W.0016.140316T1519Z-140316T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1019 AM CDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
EAST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 1045 AM CDT
* AT 1018 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF FLORALA TO 8 MILES EAST OF
CRESTVIEW TO 11 MILES EAST OF BAGDAD...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAUREL HILL... CRESTVIEW... BAKER...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 33 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
&&
LAT...LON 3067 8639 3062 8700 3100 8646 3099 8639
TIME...MOT...LOC 1519Z 266DEG 37KT 3091 8632 3080 8643
3061 8684
$$
JP1 follow-up statement
189
WWUS54 KMOB 161545
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1045 AM CDT SUN MAR 16 2014
FLC091-113-161555-
/O.EXP.KMOB.SV.W.0016.000000T0000Z-140316T1545Z/
OKALOOSA FL-SANTA ROSA FL-
1045 AM CDT SUN MAR 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA AND
NORTHERN OKALOOSA COUNTIES HAS BEEN ALLOWED TO EXPIRE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3067 8639 3062 8700 3100 8646 3099 8639
TIME...MOT...LOC 1519Z 266DEG 37KT 3091 8632 3080 8643
3061 8684
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 7:29 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 16, 7:29 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT SUN MAR 16 2014
.UPDATE...HAVE CLEARED CHOCTAW AND WAYNE COUNTIES FROM THE FLASH
FLOOD WATCH WITH OTHER MINOR ADJUSTMENTS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 52 62 42 68 / 100 70 40 10 05
PENSACOLA 72 57 64 47 66 / 100 80 70 30 05
DESTIN 66 59 66 52 65 / 100 90 70 30 05
EVERGREEN 71 54 62 43 69 / 100 70 60 20 05
WAYNESBORO 73 49 57 37 68 / 70 60 20 10 05
CAMDEN 73 51 60 41 68 / 100 70 40 20 05
CRESTVIEW 70 57 65 43 70 / 100 80 70 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...
GM...SMALL CRAFT ADVISORY UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Mar 16, 7:23 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN MAR 16 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 723 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. WITH GOOD FORCING IN THE MID LEVELS OF THE ATMOSPHERE COMBINED WITH STRONG VERTICAL SHEAR IN THE LOWER LEVELS THERE WILL BE A CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING WINDS...POSSIBLE TORNADOES...PERIODS OF HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH EARLY TO MID AFTERNOON. DUE TO HEAVY RAIN WITH SOME OF THE STRONGER THUNDERSTORMS AND TRAINING CELLS OVER THE SAME AREA SOME LOCATIONS COULD EXPERIENCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS THROUGH THIS AFTERNOON. SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT AND EARLY MONDAY MORNING AS THE MAIN UPPER SYSTEM BEGINS TO MOVE EAST OF THE REGION. THE MAIN CONCERN TONIGHT AND EARLY MONDAY MORNING WILL BE POSSIBLE SMALL TO MEDIUM SIZE HAIL AND GUSTY WINDS WITH THE STRONGER THUNDERSTORMS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-171230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 723 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 7:23 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN MAR 16 2014 ALZ052-053-055-056-059-061>064-FLZ001-MSZ079-161345- CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-INLAND ESCAMBIA FL- UPPER BALDWIN AL-CLARKE AL-LOWER BALDWIN AL-UPPER MOBILE AL- LOWER MOBILE AL-GEORGE MS- 723 AM CDT SUN MAR 16 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...SOUTHEASTERN CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA... NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 845 AM CDT... AT 720 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF MONROEVILLE TO 16 MILES NORTHWEST OF ATMORE TO 13 MILES SOUTHEAST OF LUCEDALE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... MOWA CHOCTAW RESERVATION... MOVICO... POARCH CREEK RESERVATION... TILLMANS CORNER... SEMMES... SATSUMA... SARALAND... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. && JP
Local storm report, Mar 16, 8:40 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
840 AM CDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 4 N CHICKASAW 30.82N 88.08W
03/16/2014 MOBILE AL LAW ENFORCEMENT
TREES REPORTED DOWN ON LINDA LN. AND FERRY AVE. IN
SARALAND.
&&
10Special weather statement, Mar 16, 8:57 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 857 AM CDT SUN MAR 16 2014 ALZ058>060-FLZ003>006-161500- COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-INLAND OKALOOSA FL- INLAND SANTA ROSA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 857 AM CDT SUN MAR 16 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...SOUTHERN CRENSHAW AND SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA... NORTHERN OKALOOSA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1000 AM CDT... AT 857 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ANDALUSIA TO 19 MILES SOUTHWEST OF ANDALUSIA TO 6 MILES SOUTH OF CENTURY...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... PINE LEVEL... WHITING FIELD... POINT BAKER... HORN HILL... JAY... LAUREL HILL... CRESTVIEW... BAKER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. && JP
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:44 AM CDT | Flash Flood Watch | MOB | 9 hr | |
| Mar 16, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 27 min |
| Mar 16, 8:42 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 33 min |
| Mar 16, 9:19 AM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Mar 16, 9:25 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 50 min |
| Mar 16, 9:49 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 3 hr |
| Mar 16, 10:00 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Mar 16, 10:08 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 52 min |
| Mar 16, 11:02 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 58 min |
| Mar 16, 11:22 AM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.